Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Throat pain, swollen tonsils. On antibiotics. Had mono infection in the past. Need tonsils to be removed?

Hi. I ve had mono about 3 years ago and recently I had troat pain and swollen tonsils. When I went to the docs she put me on an antibiotic and told me to take ibuprofen for the pain. I have noticed that my symptoms of swollen tonsils with white stuff on them, and having trouble eating, swollowing anything even my own spit, or talking, my ears began to hurt very bad but it seems as if my symptoms are all occurong on only my left side. It hurts when I lay my head on that side and idk what to do anymore. It hurts really bad. Help . are there any suggestions of what I shld do? this mono again? When will I feel better? How long will it last? I m extremely scared and the pain is unbearable at times? u think they will allow me to get my tonsils removed now? Thanks for your help.
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Critical Care Specialist 's  Response
Hi thanks for your question.

Your suffering from pharyngitis with tonsilitis.The treatment you have recived is all right but addationally you may need antihistiminic and decongestant Saline gargles will also be helpful.It will take 2 to 3 days for your symptoms to regress.Whether it is mono again,your Doctor can tell you after examining your throat.Tonsilectomy is done for recurrent tonsilitis and an ENT surgeon can decide that
Hope this answers your question.
Answered: Sat, 16 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor